Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 15, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 30, 2007, 6:05 PM CDT for La Crosse County, Trempealeau County, Wisconsin. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2007, 6:05 PM CDT (23:05 UTC)
- Expired
- Apr 30, 2007, 6:30 PM CDT
- In force
- 25 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
Counties La Crosse County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 6:09 PM CDT | HAIL 0.75 | Galesville, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 4:44 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2666 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 302305
SVRARX
WIC063-121-302330-
/O.NEW.KARX.SV.W.0015.070430T2305Z-070430T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
605 PM CDT MON APR 30 2007
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
SOUTHERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 630 PM CDT
* AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR GALESVILLE...OR ABOUT 13 MILES EAST OF
WINONA...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TREMPEALEAU AND GALESVILLE AROUND 605 PM...
COUNCIL BAY AND CAMP DECORAH AROUND 610 PM...
PEACOCK HILL AROUND 615 PM...
CAMP EHAWEE AND STEVENSTOWN AROUND 620 PM...
MINDORO CUT AND SEVERSON COULEE AROUND 625 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
LAT...LON 4398 9141 4405 9153 4409 9152 4416 9152
4415 9116 4408 9116 4407 9115 4407 9092
4396 9093
$$
RIECK2 follow-up statements
000
WWUS53 KARX 302312
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
611 PM CDT MON APR 30 2007
WIC063-121-302330-
/O.CON.KARX.SV.W.0015.000000T0000Z-070430T2330Z/
TREMPEALEAU WI-LA CROSSE WI-
611 PM CDT MON APR 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN LA CROSSE AND SOUTHERN TREMPEALEAU COUNTIES...
AT 609 PM CDT...AN OFF DUTY NATIONAL WEATHER SERVICE METEOROLOGIST
REPORTED PENNY SIZED HAIL IN GALESVILLE AT 609 PM. THIS STORM WAS
LOCATED NEAR GALESVILLE...OR 15 MILES SOUTHEAST OF ARCADIA...MOVING
EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CAMP EHAWEE AND PEACOCK HILL AROUND 620 PM...
MINDORO CUT AND SEVERSON COULEE AROUND 625 PM...
COUNTY ROADS D E AND E AND HIGHWAY 162 AND COUNTY T AROUND 630
PM...
LAT...LON 4398 9141 4405 9153 4409 9152 4416 9152
4415 9116 4408 9116 4407 9115 4407 9092
4396 9093
$$
RIECK000
WWUS53 KARX 302325
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
625 PM CDT MON APR 30 2007
WIC063-121-302335-
/O.EXP.KARX.SV.W.0015.000000T0000Z-070430T2330Z/
TREMPEALEAU WI-LA CROSSE WI-
625 PM CDT MON APR 30 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LA CROSSE AND
SOUTHERN TREMPEALEAU COUNTIES EXPIRES AT 630 PM CDT...
THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.
STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE URGED TO
STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER
INFORMATION.
LAT...LON 4398 9141 4405 9153 4409 9152 4416 9152
4415 9116 4408 9116 4407 9115 4407 9092
4396 9093
$$
RIECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:01 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 30, 3:01 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 301 PM CDT MON APR 30 2007 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT FORECAST CONCERNS ARE HANDLING OF THE ON GOING CONVECTION AND THE CORRESPONDING POPS AND SEVERE WEATHER POTENTIAL. AFTER TONIGHT ONLY CONCERN IS ON TEMPERATURES. 19Z SURFACE ANALYSIS SHOWS WARM FRONTAL BOUNDARY EXTENDING ACROSS NORTHERN IOWA INTO NORTHERN ILLINOIS. PER LAPS SOUNDINGS ATMOSPHERE REMAINING CAPPED ACROSS THE WARM SECTOR...ALTHOUGH SOME CUMULUS WERE BEGINNING TO FORM OVER NORTH CENTRAL IOWA. ELEVATED CONVECTION WAS BREAKING OUT FROM CENTRAL WISCONSIN...BACK INTO CENTRAL MINNESOTA ALONG 850MB WARM FRONT. 12Z 30APR07 MODELS IN GOOD AGREEMENT THROUGH THE PERIOD WITH A QUIET WEATHER PATTERN SETTING UP BEYOND TONIGHT. IN THE NEAR TERM...MID LEVEL SHORTWAVE ALONG THE CANADIAN BORDER IN MONTANA WILL ROUND THE UPPER RIDGE AND DROP SOUTHEASTWARD TOWARD THE AREA. MEANWHILE...SURFACE LOW WILL MOVE FROM SOUTHEASTERN SOUTH DAKOTA ACROSS NORTHERN IOWA TONIGHT AND INTO NORTHERN ILLINOIS BY MORNING. WARM FRONT WILL SLOWLY LIFT NORTHWARD THIS EVENING. STRONG ISENTROPIC LIFT ACROSS THE BOUNDARY AS 30 KNOT LOW LEVEL JET IMPINGES ON THE FRONT. WITH LATE AFTERNOON SURFACE HEATING WILL LIKELY SEE CAP BREAK FARTHER SOUTH NEAR THE FRONT WITH SCATTERED SURFACED BASED CELLS ALONG AND JUST NORTH OF THE BOUNDARY. IF ANY CAN GET ROOTED IN THE BOUNDARY LAYER COULD SEE SOME WIND GUSTS ALONG WITH THE LARGE HAIL THREAT. HAVE TAPERED POPS TONIGHT WITH HIGHEST ACROSS THE NORTH AND MENTIONED CHANCE ACROSS THE SOUTHWEST. SYSTEM TO EXIT LATE TONIGHT PUSHING REMAINING PRECIPITATION EAST OF THE AREA TUESDAY. HIGH PRESSURE THEN SETTLES INTO THE AREA THE REMAINDER OF THE SHORT TERM PERIOD AS FLOW BECOMES MORE AMPLIFIED WITH TIME. THUS EXPECT QUIET AND MILD WEATHER THROUGH THURSDAY. GUIDANCE TEMPERATURES LOOKS REASONABLE AND WITH THE HUDSON BAY HIGH SETTLING INTO THE AREA RATHER DRY AIRMASS LOOKS TO PERSIST UNDER THE HIGH. ALTHOUGH GREEN-UP IS OCCURRING RATHER QUICKLY WILL STILL LIKELY SEE SOME RATHER LOW HUMIDITY LEVELS DURING THE MID WEEK TIME FRAME. WITH THE DRY AIRMASS...DECENT DIURNAL RANGE IN TEMPERATURES EXPECTED. .LONG TERM...FRIDAY THROUGH MONDAY MEDIUM RANGE MODELS CONTINUE TO SHOW A HIGHLY AMPLIFIED BLOCKY PATTERN ACROSS THE CONUS...WITH THE MODELS COMING INTO BETTER AGREEMENT. STILL SOME DETAIL DIFFERENCES WITH THE HANDLING OF THE SOUTHERN STREAM SHORTWAVE LIFTING OUT OF THE CENTRAL CONUS ON DAY 4 (FRIDAY). MREF PRECIPITATION PROBABILITIES SHOWING BEST ACTIVITY TO REMAIN TO THE SOUTH OF THE AREA THROUGH SATURDAY. WILL PULL BACK ON POPS FRIDAY NIGHT AND SATURDAY AND CONFINE THE LOWER POPS TO THE SOUTHWEST. BETTER RAIN CHANCES COME IN LATER IN THE PERIOD AS BROAD WESTERN TROUGH PUSHES EASTWARD SUNDAY AND MONDAY. BROAD WARM ADVECTION REGIME ACROSS THE AREA AHEAD OF THE TROUGH WILL KEEP TEMPERATURES AT OR ABOVE NORMAL THROUGH THE PERIOD. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RABERDING
Hazardous weather outlook, Apr 30, 4:50 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 450 PM CDT MON APR 30 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-011000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 450 PM CDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT THIS HAZARDOUS WEATHER OUTLOOK HAS BEEN UPDATED TO REDEFINE THE MOST FAVORABLE SEVERE WEATHER THREAT THIS EVENING. A WARM FRONT WILL LAY ACROSS NORTHERN IOWA AND NORTHERN ILLINOIS THIS EVENING...WHILE AN AREA OF LOW PRESSURE ADVANCES EAST ON THE BOUNDARY INTO NORTHEAST IOWA. THIS BOUNDARY AND LOW WILL BE THE FOCUS FOR FURTHER THUNDERSTORM DEVELOPMENT ALONG AND NORTH OF THE FRONT THIS EVENING. THERE WILL BE ENOUGH INSTABILITY...ALONG WITH FAVORABLE WIND PROFILES...THAT SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WIND GUSTS. LOCALLY...THE MAIN SEVERE WEATHER THREAT WILL GENERALLY LIE ALONG AND SOUTH AN WEST CONCORD MINNESOTA TO TOMAH WISCONSIN LINE... WITH THE MOST FAVORABLE TIMING THROUGH 10 PM. TO THE NORTH OF THIS AREA...OCCASIONAL SHOWERS AND FEW THUNDERSTORMS WILL CONTINUE...BUT NONE OF THIS ACTIVITY IS EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL COME NEXT WEEKEND AS A STORM SYSTEM MOVES INTO THE CENTRAL PART OF THE COUNTRY. IT IS TOO EARLY TO TELL IF ANY OF THOSE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THIS EVENING WHERE THE THREAT FOR SEVERE WEATHER IS GREATER. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED AT THIS TIME. RIECK
In the hours before
Local storm report, Apr 30, 1:28 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
128 PM CDT MON APR 30 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0127 PM HAIL ALMA 44.33N 91.92W
04/30/2007 E0.88 INCH BUFFALO WI LAW ENFORCEMENT
&&
DBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:11 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 49 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.